Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Pain and swelling below the knee after an injury. Took anti inflammatory medication. Ankle turning black. Why?

I received two large blows to the inside of my right knee close to shin area 5 weeks ago. The contact was made with the ground after making a tap tackle in rugby. At the time there was a lot of instant pain which grew in severity over the space of 3-4 minutes then died down but swelling and pain remained for a few days. Bruising then began to show down my shin. I teach dance and was able to dance on it for the next 2 weeks however the swelling was extensive as was the constant pain in my shin. 3 weeks after the initial blow, I noticed swelling on the right side of my leg (away from the impact point) - the swelling looked like a lot of liquid rippling under the surface of the skin. I iced, took anti inflammatory tablets but the bruising and pain continued to spread - my ankle turned black with bruising during this time on both sides. 5 weeks on, I have continued to dance and back to playing rugby (no contact) but continuous dull pain and swelling is still there although the bruising as gone now. I still have the same very painful reaction when the swelling is knocked even lightly - wearing tight jeans is even sore! HELP!
Asked On : Mon, 24 Sep 2012
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Sports Medicine Specialist 's  Response

ou must start physiotherap now under physical therapist supervision to rehabilitate knee by strengthening exercices and stretch ex and electrotherapy(ultra sound_interferrential current for knee joint_faradic current for quadri ceps muscles) and mobilization ex ror knee JT

you will be better with physiotherapy WITH ANTIINFLAMMATORY MEDICATIONS
Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor